Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Lora

Veteran Member
  • Content Count

    465
  • Joined

  • Last visited

Everything posted by Lora

  1. My skin never got too dry on accutane...I'd say that my lips and skin had lost any dryness within a few weeks. My skin got gradually oiler again over maybe the next 2 months and more so again when I came off Dianette almost 6 months after finishing the accutane. Now I tend to just get the odd spot throughout the month and maybe a few more (small) ones at certain points in my monthly cycle.
  2. Yes it's fab, I don't look in the mirror first thing every morning worrying what my face will look like now Good luck to everyone who is on accutane at the moment, I hope you are all clear soon I guess I should post this in the positive accutane experiences thread actually, I will do that later!
  3. There might be...but I don't mind being oily if I don't have the acne to go with it! I now just use duac which is meant to help with oil i think but i'm not really convinced that it does.
  4. Hi everyone I haven't been on here for so long now, and that's because accutane finally worked for me I just wanted to give some of the other long-time acne sufferers some hope, because it took me 3 cycles to get clear! I weigh 50kg and in 2007/2008 did 5 months of 40mg...never got 100% clear Then in 2008 did 4 months of 40mg...got clear but it didn't last long Then starting last March did one month at 40mg and 7 months at 50mg...finished last October and am still clear - just the odd spot
  5. On my first course the oil took 4 weeks to go. On my second, it took two weeks. My third course...I shall wait and see! The blackheads I don't really remember. I only had that happen on my nose and it's annoying yet fascinating, haha. Oh, and my dose was 40mg a day.
  6. Hi I am on Beacon isotretinoin and it appears to contain soya-bean oil instead of peanut oil. As Wynne said though, you would need to consult a doctor to be sure that it is safe for a peanut allergy sufferer but certainly if your derm decides that isotretinoin would benefit you, then mention the allergy and ask if this or any other brands are safe.
  7. It would have helped in your favour if you had given your other meds more of a chance. Most derms will not prescribe accutane unless you have tried a topical antibiotic and at least one (usually two) oral antibiotics for 3-6 months each. So unless you have really severe acne, you should have been trying other meds for a good 6-9 months before they will consider tane. This is because antibiotics take time to work...4 months of trying several meds with no consistent routine for them won't do much
  8. I don't see why you shouldn't. However this website does say that saunas and steam rooms can make acne worse so be careful!
  9. The reason you shouldn't get one is because it can cause scarring whilst on tane. Seriously not worth the risk!
  10. will a dermatologist prescribe me accutane if i get like 7 pimples a month ? If they were cysts or large lumpy spots, possibly. Because then you'd be at risk of scarring. If they are regular spots like pustles, probably not. if so how much will the dosage be ? Dosage depends on your weight and how you respond to the drug. so the higher the dosage the more expensive the pills will be ? and the more sife effects i can get get ? It depends on how you pay...if you pay out of pocket, then yes. H
  11. Yes you'll be well past it. 80mg a day is a rather high dose for your weight I think.
  12. On my first course (40mg/day) I didn't notice anything for 2 weeks. Then my lips started feeling a tiny bit dry. The oil didn't decrease for a good 3, almost 4 weeks.
  13. I've never been told to, and I don't. It won;t make the tane work any better, it can just relieve side effects (possibly).
  14. It varied from person to person. Some people don't even get an IB. Some people start clearing from day one and others don't clear for their entire course. It's all a waiting game really I'm affraid!
  15. One day I felt ill and couldn't keep food down so new taking my tane that day would be pointless. I just carried on the next day like usual and my course will finish one day later. No big deal at all.
  16. 1. How many months after the first course were you prescribed the second course? 3 months 2. What was the initial dosage compared to the first? I heard they decrease it due to some accutane already being in your body My dose has been the same for each course - 40mg per day (I weigh about 50kg) 3. What were the side-effects compared to the first? Were the results much better than the first? I'd say during my second course I've had slightly drier skin on my arms, ears and scalp. Nothing majo
  17. Tane (and differin) make me very prone to burning. Even if you don't look burnt, you still are...UVA and UVB rays act differently and some cause permanent DNA damage. Tanning even if you do not burn can lead to skin cancers. I think tanning is a silly risk at any time - especially when on a drug that specifically advises against it.
  18. I disagree that only people with severe nodular/cystic acne are psychologically affected by it. My acne was mild/moderate in terms of the spots themselves, but my face was literally covered in it. It really affected my social life and confidence. My IB wasn't bad at all and I didnt mind it because I knew it was needed to help my skin improve. I've had barely any side effects. I tired BP, a topical retinoid, 2 topical antibiotics, 3 oral antibiotics and dianette and none helped. Accutane has...
  19. I get that sometimes but it goes within a few hours. I find it's worse when I'm tired. I think it's a pretty common side effect - some people on here call it "tane burn" because it almost looks like sunburn. Most people find that it goes after they finish tane but some people have said they've got permanent rosacea from taking the drug. Whether that would have just happened anyway, I don't know...
  20. I'm pretty sure you won't be entitled to NHS care on a holiday visa, other than care in A&E, but don't quote me on that.
  21. You will be eligible for NHS care only if you have moved here permanently because there are now more checks being done to ensure that health tourists don't come to the UK to take advantage of the NHS. In the trust I work in, you have to provide proof of residency before each new consultant appointment. In the UK you can not "just walk into a doctors and sign up for accutane". Only dermatologists can prescribe it, and these are usually always only at a hospital. There is usually a wait of a few
  22. Yes I think you would be accepted for accutane so long as you meet all the criteria (using birth control, blood tests okay etc). Especially as you have tried oral antibiotics without success. I think that is one of the key things - that you still have acne despite having been on decent length courses of oral antibiotics.
  23. As long as the medication is taken with a fatty meal, it should absorb just as well as if you were eating more food during the day. Just make sure the pill is taken with a fatty meal! Also, make sure you do drink lots during the day or you will become dehydrated.
  24. You are allowed to eat after sundown aren't you? If so, eat a fatty meal then and take the tane with it!
  25. I found this too and asked my derm about it today. He said that as your face wants to produce oil (oil is actually good in that it protects the skin), your body finds a way to get around the medication and still produce some oil. He said this doesn't matter as the accutane will still be working in the way it is meant to (something about retinoid receptors, I got confused...) So I hope that reassures people we are normal! haha.
×